Alert archive / Texas / High Wind Warnings in 2025
High Wind Warning 5, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Mar 19, 2025, 2:39 AM CDT for 17 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 19, 2025, 3:00 AM CDT. It was in force for 12 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 19, 2025, 2:39 AM CDT (07:39 UTC)
- In effect from
- Mar 19, 2025, 3:00 AM CDT
- Expired
- Mar 19, 2025, 3:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Potter County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 3:14 AM CDT | NON-TSTM WND GST 81 | 8 W Lipscomb, TX | New peak gust of 81 MPH. Event is still ongoing at time of observation. |
| Mar 19, 3:15 AM CDT | NON-TSTM WND GST 63 | 1 Ssw Beaver, OK | First occurrence of severe wind gusts. Event is still ongoing at time of observation. |
| Mar 19, 3:20 AM CDT | NON-TSTM WND GST 68 | 8 W Slapout, OK | First occurrence of severe wind gusts. Event is still ongoing at time of observation. |
| Mar 19, 3:35 AM CDT | NON-TSTM WND GST 65 | 6 Se Wellington, TX | Preliminary peak gust of 65 MPH. Event is still ongoing at time of observation. |
| Mar 19, 3:53 AM CDT | NON-TSTM WND GST 67 | 6 Se Wellington, TX | Preliminary peak gust of 67 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4873 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
984 WWUS74 KAMA 190739 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 239 AM CDT Wed Mar 19 2025 OKZ001>003-TXZ001>005-009-010-015-191545- /O.CAN.KAMA.HW.W.0004.000000T0000Z-250319T1400Z/ /O.NEW.KAMA.HW.W.0005.250319T0800Z-250319T2000Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Roberts-Hemphill-Wheeler- Including the cities of Ware, Gruver, Spearman, Conlen, Briscoe, Beaver, Guymon, Lora, Perryton, Keyes, Glazier, Canadian, Codman, Follett, Shamrock, Farnsworth, Boise City, Stratford, Waka, Higgins, Miami, Twitty, Dalhart, Lela, Wolf Creek Park, Booker, Wheeler, Forgan, and Lake Marvin 239 AM CDT Wed Mar 19 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Portions of the Panhandle of Oklahoma and the Panhandle of Texas. * WHEN...Until 3 PM CDT Wednesday afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ006>008-012>014-018>020-191300- /O.CAN.KAMA.HW.W.0004.000000T0000Z-250319T1300Z/ /O.NEW.KAMA.HW.W.0005.250319T0800Z-250319T1300Z/ Hartley-Moore-Hutchinson-Potter-Carson-Gray-Armstrong-Donley- Collingsworth- Including the cities of Wellington, Samnorwood, Skellytown, Bushland, Goodnight, Dumas, White Deer, Borger, Channing, Wayside, Lutie, Washburn, Four Way, Masterson, Hartley, Panhandle, Clarendon, Pampa, Amarillo, Claude, Romero, Pantex, Dozier, and Kingsmill 239 AM CDT Wed Mar 19 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Armstrong, Carson, Collingsworth, Donley, Gray, Hartley, Hutchinson, Moore, and Potter Counties. * WHEN...Until 8 AM CDT Wednesday morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ011-016-017-317-190845- /O.EXP.KAMA.HW.W.0004.000000T0000Z-250319T0800Z/ Oldham-Deaf Smith-Randall-Palo Duro Canyon- Including the cities of Palo Duro Canyon State Park, Bootleg, Boys Ranch, Umbarger, Buffalo Lake, Canyon, Dawn, Wildorado, Vega, and Hereford 239 AM CDT Wed Mar 19 2025 ...HIGH WIND WARNING WILL EXPIRE AT 3 AM CDT EARLY THIS MORNING... Highest winds should stay clear of the far southwest Texas Panhandle this morning. Therefore, the high wind warning for Oldham, Deaf Smith, and Randall Counties as well as Palo Duro Canyon will be allowed to expire. $$ TLH
4 follow-up statements
551 WWUS74 KAMA 190748 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 248 AM CDT Wed Mar 19 2025 OKZ001>003-TXZ001>005-009-010-015-191600- /O.CON.KAMA.HW.W.0005.250319T0800Z-250319T2000Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Roberts-Hemphill-Wheeler- Including the cities of Ware, Gruver, Spearman, Conlen, Briscoe, Beaver, Guymon, Lora, Perryton, Keyes, Glazier, Canadian, Codman, Follett, Shamrock, Farnsworth, Boise City, Stratford, Waka, Higgins, Miami, Twitty, Dalhart, Lela, Wolf Creek Park, Booker, Wheeler, Forgan, and Lake Marvin 248 AM CDT Wed Mar 19 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Portions of the Panhandle of Oklahoma and the Panhandle of Texas. * WHEN...Until 3 PM CDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ006>008-012>014-018>020-191300- /O.CON.KAMA.HW.W.0005.250319T0800Z-250319T1300Z/ Hartley-Moore-Hutchinson-Potter-Carson-Gray-Armstrong-Donley- Collingsworth- Including the cities of Wellington, Samnorwood, Skellytown, Bushland, Goodnight, Dumas, White Deer, Borger, Channing, Wayside, Lutie, Washburn, Four Way, Masterson, Hartley, Panhandle, Clarendon, Pampa, Amarillo, Claude, Romero, Pantex, Dozier, and Kingsmill 248 AM CDT Wed Mar 19 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Armstrong, Carson, Collingsworth, Donley, Gray, Hartley, Hutchinson, Moore, and Potter Counties. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ011-016-017-317-191300- /O.NEW.KAMA.WI.Y.0006.250319T0800Z-250319T1300Z/ Oldham-Deaf Smith-Randall-Palo Duro Canyon- Including the cities of Palo Duro Canyon State Park, Bootleg, Boys Ranch, Umbarger, Buffalo Lake, Canyon, Dawn, Wildorado, Vega, and Hereford 248 AM CDT Wed Mar 19 2025 ...WIND ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Deaf Smith, Oldham, Palo Duro Canyon, and Randall Counties. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TLH
597 WWUS74 KAMA 190938 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 438 AM CDT Wed Mar 19 2025 TXZ006>008-012>014-018>020-191700- /O.EXT.KAMA.HW.W.0005.000000T0000Z-250319T1700Z/ Hartley-Moore-Hutchinson-Potter-Carson-Gray-Armstrong-Donley- Collingsworth- Including the cities of Wellington, Samnorwood, Skellytown, Bushland, Goodnight, Dumas, White Deer, Borger, Channing, Wayside, Lutie, Washburn, Four Way, Masterson, Hartley, Panhandle, Clarendon, Pampa, Amarillo, Claude, Romero, Pantex, Dozier, and Kingsmill 438 AM CDT Wed Mar 19 2025 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON CDT TODAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Armstrong, Carson, Collingsworth, Donley, Gray, Hartley, Hutchinson, Moore, and Potter Counties. * WHEN...Until noon CDT today. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OKZ001>003-TXZ001>005-009-010-015-191715- /O.CON.KAMA.HW.W.0005.000000T0000Z-250319T2000Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Roberts-Hemphill-Wheeler- Including the cities of Ware, Gruver, Spearman, Conlen, Briscoe, Beaver, Guymon, Lora, Perryton, Keyes, Glazier, Canadian, Codman, Follett, Shamrock, Farnsworth, Boise City, Stratford, Waka, Higgins, Miami, Twitty, Dalhart, Lela, Wolf Creek Park, Booker, Wheeler, Forgan, and Lake Marvin 438 AM CDT Wed Mar 19 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Portions of the Panhandle of Oklahoma and the Panhandle of Texas. * WHEN...Until 3 PM CDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ011-016-017-317-191700- /O.EXT.KAMA.WI.Y.0006.000000T0000Z-250319T1700Z/ Oldham-Deaf Smith-Randall-Palo Duro Canyon- Including the cities of Palo Duro Canyon State Park, Bootleg, Boys Ranch, Umbarger, Buffalo Lake, Canyon, Dawn, Wildorado, Vega, and Hereford 438 AM CDT Wed Mar 19 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CDT TODAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Deaf Smith, Oldham, Palo Duro Canyon, and Randall Counties. * WHEN...Until noon CDT today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TLH
951 WWUS74 KAMA 191515 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1015 AM CDT Wed Mar 19 2025 TXZ006>008-012>014-018>020-192000- /O.CAN.KAMA.HW.W.0005.000000T0000Z-250319T1700Z/ /O.EXB.KAMA.WI.Y.0006.000000T0000Z-250319T2000Z/ Hartley-Moore-Hutchinson-Potter-Carson-Gray-Armstrong-Donley- Collingsworth- Including the cities of Washburn, Hartley, Wellington, Goodnight, Channing, Skellytown, Four Way, Romero, Claude, Clarendon, Kingsmill, White Deer, Dozier, Masterson, Bushland, Lutie, Pampa, Borger, Amarillo, Samnorwood, Dumas, Pantex, Panhandle, and Wayside 1015 AM CDT Wed Mar 19 2025 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... * WHAT...North winds 30 to 35 mph with gusts up to 55 mph. * WHERE...Armstrong, Carson, Collingsworth, Donley, Gray, Hartley, Hutchinson, Moore, and Potter Counties. * WHEN...Until 3 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ001>003-TXZ001>005-009-010-015-192000- /O.CON.KAMA.HW.W.0005.000000T0000Z-250319T2000Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Roberts-Hemphill-Wheeler- Including the cities of Higgins, Codman, Wolf Creek Park, Beaver, Lake Marvin, Glazier, Boise City, Dalhart, Spearman, Gruver, Stratford, Canadian, Twitty, Booker, Conlen, Perryton, Keyes, Forgan, Wheeler, Shamrock, Farnsworth, Waka, Ware, Lora, Briscoe, Guymon, Lela, Miami, and Follett 1015 AM CDT Wed Mar 19 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WHAT...Northwest winds around 35 mph with gusts up to 60 mph. * WHERE...Portions of the Panhandle of Oklahoma and the Panhandle of Texas. * WHEN...Until 3 PM CDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ011-016-017-317-192000- /O.EXT.KAMA.WI.Y.0006.000000T0000Z-250319T2000Z/ Oldham-Deaf Smith-Randall-Palo Duro Canyon- Including the cities of Boys Ranch, Dawn, Bootleg, Palo Duro Canyon State Park, Buffalo Lake, Wildorado, Umbarger, Vega, Hereford, and Canyon 1015 AM CDT Wed Mar 19 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WHAT...North winds 25 to 35 mph. * WHERE...Deaf Smith, Oldham, Palo Duro Canyon, and Randall Counties. * WHEN...Until 3 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CR
328 WWUS74 KAMA 191950 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 250 PM CDT Wed Mar 19 2025 OKZ001>003-TXZ001>005-009-010-015-192100- /O.EXP.KAMA.HW.W.0005.000000T0000Z-250319T2000Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Roberts-Hemphill-Wheeler- Including the cities of Higgins, Codman, Wolf Creek Park, Beaver, Lake Marvin, Glazier, Boise City, Dalhart, Spearman, Gruver, Stratford, Canadian, Twitty, Booker, Conlen, Perryton, Keyes, Forgan, Wheeler, Shamrock, Farnsworth, Waka, Ware, Lora, Briscoe, Guymon, Lela, Miami, and Follett 250 PM CDT Wed Mar 19 2025 ...HIGH WIND WARNING WILL EXPIRE AT 3 PM CDT THIS AFTERNOON... Wind speeds have decreased below criteria. $$ TXZ006>008-011>014-016>020-317-192100- /O.EXP.KAMA.WI.Y.0006.000000T0000Z-250319T2000Z/ Hartley-Moore-Hutchinson-Oldham-Potter-Carson-Gray-Deaf Smith- Randall-Armstrong-Donley-Collingsworth-Palo Duro Canyon- Including the cities of Dawn, Washburn, Buffalo Lake, Wildorado, Hartley, Canyon, Wellington, Goodnight, Channing, Skellytown, Four Way, Romero, Claude, Clarendon, Hereford, Kingsmill, White Deer, Dozier, Masterson, Bushland, Lutie, Pampa, Borger, Amarillo, Umbarger, Samnorwood, Boys Ranch, Bootleg, Dumas, Pantex, Palo Duro Canyon State Park, Panhandle, Vega, and Wayside 250 PM CDT Wed Mar 19 2025 ...WIND ADVISORY WILL EXPIRE AT 3 PM CDT THIS AFTERNOON... Wind speeds have decreased below criteria. $$ CR
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Mar 19, 12:16 AM CDT, 2 hours 23 minutes earlier. Its key messages:
- Issued at 347 PM CDT Tue Mar 18 2025 High winds, extreme fire weather, and blowing dust hazards remain in effect today. Said hazards continue into tomorrow for select portions of the Texas and Oklahoma Panhandles. Fire weather conditions remain possible throughout the remainder of the week.
Area forecast discussion, Mar 19, 12:16 AM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1216 AM CDT Wed Mar 19 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 347 PM CDT Tue Mar 18 2025
High winds, extreme fire weather, and blowing dust hazards remain
in effect today. Said hazards continue into tomorrow for select
portions of the Texas and Oklahoma Panhandles.
Fire weather conditions remain possible throughout the remainder
of the week.
&&
.SHORT TERM ...
(This evening through Wednesday night)
Issued at 347 PM CDT Tue Mar 18 2025
Products for the short term period have been issued accordingly
for the current extreme critical wildfire conditions, high winds,
and blowing dust. Blowing dust has begun to spread into the
combined Panhandles, but the worst plumes have not entered the CWA
as of the time of this writing. Once they finally arrive,
visibility down to a mile or less is expected for the western
half of the combined Panhandles. Portions of the Texas and
Oklahoma Panhandle have received extensions for the Red Flag and
High Wind Warning due to the increased strength of the front
expected tonight. Our highest wind gusts appear to occur overnight
alongside the passage of the front, according to the latest runs
of the CAMs. Winds should remain strong across the entire CWA as
the veer to become northwesterly. The pressure gradient of the
front aloft may also be enough to squeeze out some precipitation
in the Oklahoma Panhandle and northern Texas Panhandle.
Tomorrow, strong winds will continue; however, they should not be
high enough in the afternoon to warrant a further extension of
the High Wind Warning. Instead a Wind Advisory seems more suitable
for the CWA, and most of our area, barring the southwest, should
meet criteria. Cooler temperature and slightly higher RH values
should hamper critical wildfire conditions, especially in the
afternoon when our surface wind speed finally begin to die off.
Maximum RFTI values drop between 3-5 and they should be achieved
before noon. All hazards should expire by tomorrow evening, and
quiet weather conditions will follow into Thursday.
Rangel
&&
.LONG TERM ...
(Thursday through next Monday)
Issued at 347 PM CDT Tue Mar 18 2025
A series of minor shortwaves will traverse across the CWA later
this week. The pressure gradient at the surface remains fairly
tight for the next several days given our active pattern. Winds at
the surface will be windy most days in the extended. The flow will
generally be southwesterly except for Friday and Sunday when the
fronts move through. At that point, the wind direction will be
northerly for those days. High temperatures will undergo marginal
oscillation in the long term period. 50's and 60's behind the
frontal passages, with 60's and 70's on the rest of the days due
to warm air advection. Fire weather concerns are present for the
next several days considering the prolonged dry conditions and
strong winds. RFTI values will vary each day since the lowest RH
values and maximum wind speeds will be set up in different parts
of the Panhandles as upper level dynamics evolve. Fire weather
products are plausible down the line, and we will continue to
monitor for changes.
Rangel
&&
.AVIATION...
(06Z TAFS)
Issued at 1211 AM CDT Wed Mar 19 2025
A pretty messy TAF period is in store still. Blowing dust should
settle down as winds turn to the NW behind a front. The front has
entered the far northwest combined Panhandles and will soon be
impacting KDHT and KGUY with KAMA coming a bit later near 08Z to
10Z. Some light showers of rain, maybe snow is likely to briefly
impact CIGs and VIS for KGUY through the overnight hours. Precip
amounts remain to look low at this time. High winds expected to
continue through the night period even well into 18Z for some with
gusts as high as 50 to 55 kts possible, with a 10 to 30 percent
chance of seeing gusts up to 60 kts just behind the front. Winds
eventually calm down towards 00Z Thursday.
36
&&
.FIRE WEATHER...
Issued at 347 PM CDT Tue Mar 18 2025
Extreme critical wildfire conditions remain in place for the rest of
the day. Strong winds are expected to continue overnight and into
Wednesday. RH values will not experience recovery until our next
front moves through later on tonight. Winds will shift out of the
northwest behind the front, and they have the potential to
strengthen even further than what we have forecast for today. Tomorrow,
critical fire weather conditions should continue in the east
where the strongest winds will be present. There is potential for
critical fire weather conditions to be met further west. However,
minimum RH values should increase to the upper teens and 20's due
to the lower temperatures expected behind the front. Therefore,
critical conditions may be more difficult to justify if wind
speeds tapper off.
Thursday onward, please refer to the long term discussion for
more details on the late week fire weather potential.
Rangel
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 51 26 64 39 / 0 0 0 0
Beaver OK 51 22 65 39 / 10 0 0 0
Boise City OK 48 19 61 32 / 0 0 0 0
Borger TX 55 27 67 41 / 0 0 0 0
Boys Ranch TX 53 25 66 37 / 10 0 0 0
Canyon TX 52 24 64 37 / 0 0 0 0
Clarendon TX 53 29 64 40 / 10 0 0 0
Dalhart TX 49 20 62 32 / 0 0 0 0
Guymon OK 50 22 64 36 / 10 0 0 0
Hereford TX 52 23 64 36 / 0 0 0 0
Lipscomb TX 51 26 65 42 / 10 0 0 0
Pampa TX 51 27 64 40 / 10 0 0 0
Shamrock TX 54 29 64 40 / 0 0 0 0
Wellington TX 55 29 65 40 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 9 AM CDT this morning for TXZ001>005-009-
010-015.
Red Flag Warning until 1 PM CDT this afternoon for TXZ001>020-
317.
High Wind Warning until 8 AM CDT this morning for TXZ006>008-
012>014-018>020.
High Wind Warning until 3 AM CDT early this morning for TXZ011-
016-017-317.
OK...High Wind Warning until 9 AM CDT this morning for OKZ001>003.
Red Flag Warning until 1 PM CDT this afternoon for OKZ001>003.
&&
SHORT TERM...55
LONG TERM....55
AVIATION...36Hazardous weather outlook, Mar 18, 3:10 PM CDT, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 310 PM CDT Tue Mar 18 2025 OKZ001>003-TXZ001>020-317-190815- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 310 PM CDT Tue Mar 18 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. High Wind and Red Flag warnings are in places today across the entire combined Panhandles. Potential is present to see wind gusts upwards of 65 mph clear into the overnight hours. A Blowing Dust Advisory is in affect for the western combined Panhandles. It will last until 9 PM. Visibility at or less than one mile is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Eastern portions of the Red Flag Warning have been extended to Wednesday afternoon at 1 PM. Also, northeastern portions of the High Wind Warning have been extended until 9 AM. Wind speeds of 65 mph our greater remain possible overnight and into Wednesday morning. Critical fire weather remains possible each afternoon for the rest of the week. Expectations are for dry and windy conditions to hold into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Mar 19, 2:11 AM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
211 AM CDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 AM Non-Tstm Wnd Gst 9 NNE Sunray 36.14N 101.78W
03/19/2025 M76 MPH Sherman TX Mesonet
Corrects previous non-tstm wnd gst report
from 9 NNE Sunray. First occurrence of a
severe wind gust at 4:44 pm.
&&Local storm report, Mar 19, 2:17 AM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
217 AM CDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 AM Non-Tstm Wnd Gst 6 ESE Lora 35.71N 100.46W
03/19/2025 M58 MPH Hemphill TX Mesonet
First occurrence of a severe wind gust.
&&Local storm report, Mar 19, 2:20 AM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
220 AM CDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 AM Non-Tstm Wnd Gst 2 ESE Pampa 35.54N 100.93W
03/19/2025 M59 MPH Gray TX Mesonet
First occurrence of a severe wind gust.
&&Local storm report, Mar 19, 2:25 AM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
225 AM CDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM Non-Tstm Wnd Gst 1 WSW Hooker 36.86N 101.23W
03/19/2025 M61 MPH Texas OK Mesonet
First occurrence of a severe wind gust.
&&Local storm report, Mar 19, 2:29 AM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
229 AM CDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM Non-Tstm Wnd Gst 1 S Black Mesa Park 36.83N 102.88W
03/19/2025 M61 MPH Cimarron OK Mesonet
First occurrence of a severe wind gust.
&&Local storm report, Mar 19, 2:38 AM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Amarillo TX
238 AM CDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM Non-Tstm Wnd Gst 2 N Spearman 36.22N 101.19W
03/19/2025 M86 MPH Hansford TX AWOS
Maximum wind gust. Frist occurrence of a
severe wind gust was 1:35 am.
&&The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:40 PM CDT | Blowing Dust Warning | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 4 more | 3 hr |
| Mar 19, 2:48 AM CDT | Wind Advisory | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 6 more | 12 hr |
| Mar 19, 1:07 PM CDT | Fire Weather Watch | AMA | Dallam, Deaf Smith, Hartley, Oldham | 8 hr |
Nearby
High Wind Warnings in Texas, 2025High Wind Warnings in Oklahoma, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.